Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
this can be dangerous if you don't have a low thyroid condition.
excessive thyroid hormone can cause you to have heart palpitations, poor sleep and weight loss.
I had graves disease so I know the effects of excessive thyroid hormone in your body.
I am sorry about your recent chest infection and flu.
I am glad you have recovered.
you need to stop eating badly.
that is causing you the low energy.
you need to start exercising and walking and doing some light cardio and weights.
and start to eat healthier.
this will help you sleep better at night and give you more energy as well.
taking liothyronine is not the answer.
ok what is?
and exercising 3-4 times a week will help boost your energy levels.
lean protein and greek yogurt and peanut butter have good protein in them
start to go out for speed walks daily for 30-40 minutes a day swinging your arms
stop eating badly because that is causing you low energy.
what are you eating now?
then you need to go back to the gym to exercise.
also see your doctor as well.
you could be low in electrolytes or low in magnesium after your recent infection.
currently im eating:
also get blood testing to check your thyroid hormone levels and iron and CBC complete blood counts as well.
these could be low and need to be checked.
you could also have a mononucleosis viral infection which is causing you fatigue
this can be checked for with blood testing.
Breakfast - 33grams porridge oats with 3 egg white 1 whole egg
protein shake at 11am
lunch - chicken breast, pasta 500ml water
that sounds like a good diet at this point
so you are going to the gym
dinner- 7-8pm chicken or fish
ye the moment I was well enough, I immediately started training. just that the weight I had put on while I was unwell, I want off within 3 weeks so I can continue on my time scale
you can't rush your recovery.
your weight will come off with time.
that's why I was asking about using T3 just to tweak the thyroid setting so my metabolism is running higher
that can be dangerous
this needs to be monitored with blood testing and thyroid hormone level checks every 6-8 weeks.
you have not had your thyroid hormone levels checked to begin with.
I would start by getting your thyroid hormone levels checked.
your thyroid hormone levels could be low at this point.
so you might need to go on thyroid hormones
you need your TSH levels checked by a doctor.
to makes sure they are between 0.3 and 3.0
what is TSHlevel?
TSH is thyroid stimulating hormone level
and is a hormone made by your own pituitary gland which reflects your body's thyroid hormone level.
if the TSH level is too low (< 0.3), then you are hyperthyroid with too much thyroid hormone.
if the TSH level is too high (> 3.0) then most likely you are too low in your thyroid hormone levels.
playing around with your thyroid hormones is not a good idea.
thyroid hormones are very very slow acting hormones.
which affect you over weeks and weeks at a time
if you took the liothyronine, most likely you would not notice any bit of difference in your energy or metabolism or weight
does this make sense?
let me know if you have other questions.
keep up with your diet and going the gym, you will get back to your weight soon.
really? I thought T3 is far more potent than T4 and a lotmore fast acting
T3 has a shorter 1/2 life and doesn't last as long.
it is not more potent.
you have T3 in your body already. 20% of all of your T4 is converted into T3.
both T4 and T3 work towards maintaining a proper metabolism in your body.
you don't want to throw off a proper working system by adding more T3.
you should get your thyroid hormone levels checked as well. to know what your body levels are at this point
ok. I will make an appointment. Last question - apart from the usual diet and training, is there any suggestions on herbal supplement that could boost my metabolism instead of chemical?
there are many with effedra
my wife use to take ones with ephedra contained in them which was a chinese herb
but these would cause all sorts of side effects
there were deaths associated with them
I am not sure if they are available in the UK.
they can be dangerous.
ok. thank you for your time and explanation
you are welcome
good luck training and exercising
if done for now, please leave positive feedback below the chat box
you might have to scroll down to see the ratings area below
we only get credit for helping clients after positive feedback
you can always reach me as Dr. David if you have other questions.
is my website if you need to reach me again.
thanks for using JustAnswer.com